Anti VEGF injection - cloudy vision - Macular Society

Macular Society
3,488 members1,806 posts

Anti VEGF injection - cloudy vision

Dmes83
Dmes83

Hi all,

I had my first anti VEGF injection yesterday and I was wondering if it is normal that your vision becomes blurry after the injection and how long it last for?

Thanks in advance

14 Replies
oldestnewest

I have had a few injections but the blurry vision usually goes for me after about 3 hours. If it hasn’t gone perhaps you would feel happier if you called your eye clinic

Dmes83
Dmes83 in reply to Koalajane

Thanks for the response. I will do that

Hi Dmes83. The blurriness in my eye starts before the injection after they put the dilating drops in for the scan. Did you have a scan prior to injection? If so, dilating drops would have been put into your eye/s before the scan and the effects of that would have made your eyes blurry for several hours afterwards (some people may not experience it for that long). I have certainly had it for the rest of the day before now but only on one or two occasions in about eighteen months. If you still have blurry vision after a whole day, I would maybe ring the number you should have been given and just check whether that could be normal or not. Good luck and let us know how you get on. xx

Dmes83
Dmes83 in reply to springcross

Thanks no scan prior to injection.. however it's seems normal, was worried about retinal detachment.

springcross
springcross in reply to Dmes83

If you have retinal detachment, these are the symptoms:

Symptoms

The sudden appearance of many floaters — tiny specks that seem to drift through your field of vision.

Flashes of light in one or both eyes (photopsia)

Blurred vision.

Gradually reduced side (peripheral) vision.

A curtain-like shadow over your visual field

That was taken from the mayoclinic.org

I think the blurred vision is mainly due to the dilation process. I have had 3 injections, and for me, blurriness usually lasts most of the day, and then normal vision returns the next day.

Be prepared to experience some temporary side effects that startled me.

I experienced the black-ink blob after my second injection, and after my third injection, I lost vision in the injected eye for about 10 minutes!!! That was frightening! The nurse took me back to the examination room, I sat quietly, and after about ten minutes, my sight DID return.

Based on my OCT results, the retinal specialist is lengthening my fourth injection to 5 weeks, instead for 4.

For me, these injections have not been painful, and I have maintained good eyesight for reading and distance. I am hoping and praying my wet MD has been caught in its early stages. From all I have read, these injections cannot really eliminate what has happened to my macula, they can just prevent additional loss of central vision from happening.

My mother had this condition, and she became partially blind.....I am 76 years old and started the injections in early March of 2020.

Dmes83
Dmes83 in reply to Joankelley

Yes I hope it all works out for you, I am 36 and started having macular degeneration. I have my next check up in a month, so hopefully there be some good news. The blurriness has reduced.

Thanks for sharing your experience.

Hi Jk. I've had the black blobs and black polo mints too. Most odd but it is just the injection fluid which eventually disappears.

Many thanks for your input. It has been very valuable. It is comforting to know that we all have experienced some of the same side effects with Eylea.

I have been reading about a new injection, AXT107.

I can withstand the injections (probably because they have been painless for me), but am hoping (and praying) new improved treatments will be discovered......soon.

Thanks for this Jk. I didn't know about this new injection and I've just had a quick read up on it. Unfortunately they are not going to start trialling it until next year in the US. I wonder how long it will take to come here, we could certainly do with it couldn't we.

I know we will keep each other in touch with any new developments.

On June 19 I will get my next injection and will be sure to ask my retinal specialist what he knows about the AXT.

I had my last one on 28 May - I had the period in between this one and the previous one extended to eight weeks from five. It has affected my vision so I will have to ring on Monday as the injection doesn't seem to have done that much good - my sight had been pretty good before then even with permanent damage. It has affected my peripheral vision too so I am really worried. Good luck with your next injection, I hope all goes well. Take care. xx

Hi Dmes83, I started eyelea injections in right eye last year (amd). Current 8 week intervals per RCO. guidelines, at the clinic I attend. The only thing I can add is that everyone seems to have unique experiences following injection. (Not sure how many to date) I have experienced black blobs, blurriness, lasting between a few hours and several days. Loads of information on the website, well worth reading. good luck with future injections

Dmes83
Dmes83 in reply to cr1spy

Thanks, I will check out the website.

You may also like...